Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 16, 2000, 6:44 PM MDT for Chaves County, New Mexico. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 16, 2000, 6:44 PM MDT (00:44 UTC)
- Expired
- Oct 16, 2000, 7:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chaves County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 7:32 PM MDT | Hail 1 | Roswell, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 170044 SVRABQ NMC005-170130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 644 PM MDT MON OCT 16 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 730 PM MDT * AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF ROSWELL JUST NORTH OF HIGHWAY 380...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ROSWELL AT 730 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. LAT...LON 3356 10486 3338 10488 3327 10433 3356 10428
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 3:00 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 16, 3:00 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON OCT 16 2000 WESTERLIES WILL REMAIN WELL NORTH OF NM THRU EXTENDED PD. BELIEVE VORT MAX DROPPING SEWD ACROSS NW CORNER OF STATE TODAY WILL BECOME A SHEAR AXIS ACROSS CENTRAL AND SOUTHERN PORTION OF THE STATE ON TUESDAY. VIRGA STORMS NWRN 1/4 THIS AFTN SHOULD DIE SHORTLY AFTER SUNSET. GENERALLY DRY...STABLE AIR WILL HOLD SWAY TUE THRU WED OVER NRN 1/3 UNDER UPPER RIDGE TILTING EASTWARD ACROSS SRN COLORADO AND NRN NM. WEAK SURFACE HIGH DRIFTING SOUTHWARD OVER PLAINS TONIGHT WILL RESULT IN GRADUAL STRENGTHENING OF LOW LEVEL SELY FLOW INTO MAINLY SOUTHERN HALF OF STATE TUE THRU WED WITH SUBSEQUENT GRADUAL INCREASE IN MOISTURE TO INTERACT WITH ABOVE MENTIONED SHEAR AXIS. MOISTURE COULD CREEP NORTHWARD ALONG CONTDVD TO NEAR I-40 BY WEDNESDAY BUT STEERING FLOW WILL BE UNFAVORABLE FOR DRIFTING ANY CONVECTION THAT DOES FORM TOWARDS RIO GRANDE VALLEY. NO BIG ARGUMENTS WITH TEMP GUIDANCE...NEAR SEASONAL NORMS NORTH AND A LITTLE ON THE COOL SIDE SOUTH. CONSENSUS OF LONGER RANGE MODELS IS FOR SHEAR AXIS(UPPER LOW?) TO DRIFT A LITTLE SOUTHWARD AND WESTWARD WITH TIME SO WILL KEEP MENTION OF SLIGHT CHANCE SHWRS NEAR SRN AND WRN MTNS WITH DRY WX ELSEWHERE. MJF ABQ BB 045/071 047/071 046 32100 SAF BB 037/069 038/069 037 32200 TCC BB 046/075 048/075 048 32011 .ABQ...NONE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 7:27 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 48 min |
| Oct 16, 8:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| Oct 16, 8:33 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 57 min |
| Oct 16, 9:20 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| Oct 17, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.